Alert archive / Wyoming / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 26, NWS Riverton, WY

August 10, 2000Park County, Wyoming

NWS Riverton, WY issued this severe thunderstorm warning at Aug 10, 2000, 8:09 PM MDT for Park County, Wyoming. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 10, 2000, 8:09 PM MDT (02:09 UTC)
Expired
Aug 10, 2000, 9:05 PM MDT
In force
56 min
Issued by
NWS Riverton, WY
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Park County, WY

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 2.2 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2000-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 73 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2000-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
73 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
3315 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KRIW 110212
SVRRIW
WYC029-110315-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
809 PM MDT THU AUG 10 2000

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL PARK COUNTY IN NORTHWEST WYOMING

* UNTIL 905 PM MDT

* AT 802 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER EXTREME SOUTH CENTRAL PARK COUNTY...OR
  ABOUT 53 MILES NORTHEAST OF JACKSON...MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  OVER RURAL SOUTH CENTRAL PARK COUNTY THROUGH 905 PM MDT

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENF?ORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RIVERTON.

LAT...LON 4401 11005 4401 10987 4450 10952 4455 10983

WCJIN-WYNW
RWM
NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:45 PM MDT, 5 hours 24 minutes earlier.

Area forecast discussion, Aug 10, 2:45 PM MDT, 5 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
245 PM MDT THU AUG 10 2000

MONSOON MOISTURE OVER WEST AND CENTRAL WY THIS AFTERNOON BUT VERY
LIMITED WITH LITTLE RAINFALL POTENTIAL.  STRONG GUSTY MICROBURST
WIND POTENTIAL WITH SHOWERS AND THUNDERSTORMS THIS EVENING.  PAC
TROUGH CUT OFF FROM MAIN POLAR JET OVER N CA OPENING UP AND
EJECTING E NE ACROSS PAC NW AND N GREAT BASIN BRINGING DRY SLOT
INTO S ID WILL PUSH MONSOON PLUME EAST TONIGHT.  STRONGER SWLY FLOW
WILL THEN SHIFT OVER WY FRI AND SAT WITH DRY SLOT OVER AREA.  WEAK
COOLING WILL OCCUR WITH SIGNIFICANT DRYING ESPECIALLY LOW LEVELS.
WEST SOUTHWEST FLOW WILL REMAIN INTO EARLY NEXT WEEK WITH MRF HINTING
AT SOME LOW LEVEL MOISTURE POSSIBLY IN JOHNSON AND NATRONA
COUNTIES SUNDAY MAY SUPPORT SOME THUNDERSTORMS THERE.  OTHERWISE
DRY WEST FLOW SHOULD DOMINATE.  NO SIGNIFICANT DIFFERENCES IN
MODELS WORTH TALKING ABOUT.

.RIW...NONE

C.BAKER

In the hours before

Special weather statement, Aug 10, 2:40 PM MDT, 5 hours 29 minutes before
WYZ001>008-010-011-016>020-022-102300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
240 PM MDT THU AUG 10 2000

...THUNDERSTORMS WERE INCREASING ACROSS MUCH OF WESTERN WYOMING...

AT 240 PM...RADAR AND SATELLITE PICTURES SHOWED SCATTERED
THUNDERSTORMS SPREADING NORTHEAST ACROSS WESTERN WYOMING. AREAS WITH
STRONGER STORMS INCLUDED...WESTERN SWEETWATER COUNTY NEAR INTERSTATE
80...LINCOLN COUNTY...SOUTHERN TETON COUNTY...WESTERN FREMONT COUNTY
AND SOUTHERN PARK COUNTY. OTHER WEAKER STORMS WERE DEVELOPING ACROSS
MUCH OF WESTERN WYOMING. THESE STORMS WERE MOVING NORTHEAST AROUND
25 MPH. STRONG WINDS WITH GUSTS TO 50 MPH...FREQUENT LIGHTNING AND
OCCASIONAL RAIN ARE LIKELY WITH MANY OF THESE STORMS. THE STORMS
WILL CONTINUE INTO THE EVENING.

WCJIN-WYSW-WYNW

JB
Special weather statement, Aug 10, 2:49 PM MDT, 5 hours 20 minutes before
WYZ001>008-010>013-016>020-022-102300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
249 PM MDT THU AUG 10 2000

...THUNDERSTORMS WERE INCREASING ACROSS MUCH OF WESTERN WYOMING...

AT 235 PM...RADAR AND SATELLITE PICTURES SHOWED SCATTERED
THUNDERSTORMS SPREADING NORTHEAST ACROSS WESTERN WYOMING. AREAS WITH
STRONGER STORMS INCLUDED...WESTERN SWEETWATER COUNTY NEAR INTERSTATE
80...LINCOLN COUNTY...SOUTHERN TETON COUNTY...WESTERN FREMONT COUNTY
AND SOUTHERN PARK COUNTY. OTHER WEAKER STORMS WERE DEVELOPING ACROSS
MUCH OF WESTERN WYOMING. THESE STORMS WERE MOVING NORTHEAST AROUND
25 MPH. STRONG WINDS WITH GUSTS TO 50 MPH...FREQUENT LIGHTNING AND
OCCASIONAL RAIN ARE LIKELY WITH MANY OF THESE STORMS. THE STORMS
WILL CONTINUE INTO THE EVENING.

WCJIN-WYSW-WYNW

JB

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 7:18 PM MDTSevere Thunderstorm WarningRIWTeton27 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.